October 27, 2011

I only lasted ten minutes at my water aerobics class. My legs felt like they were on fire, itching like they've never itched before. I realized I had been pretty itchy lately so I did a little research. Sure enough, itching is a side effect of Methotrexate. I hate that drug. Between the itching and vertigo I'm about ready to burn the rest of the pills. 

October 26, 2011

We just had a meeting with the school to put a 504 plan in place for Maddie. It is a simple plan that allows Maddie to inform them if she is stiff or in pain. Then Maddie can modify the PE activity as needed or sit out if necessary. Maddie has had arthritis for almost 4 years. We have no way of knowing if she'll outgrow this. I thought it would be best to have the 504 in place now so that once she gets to middle school and high school she won't be penalized for any inability to participate fully in PE or other physical activities.

October 22, 2011

For the past two or three weeks I have been experiencing vertigo. I think it might be linked to the Methotrexate. I used Methotrexate for three months, then stopped for a month. It was when I went back on the medicine that the vertigo began. I have learned to manage arthritis stiffness and pain. But I will never be able to get used to vertigo. It's just about the worst side effect that could happen to me. It scares me, not knowing when I'm going to lose control of my balance, not knowing if I'll suddenly become dizzy while driving. I have to find a solution or I'll go absolutely crazy!